Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 17, NWS Birmingham, AL

November 27, 201339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Nov 27, 2013, 4:07 AM CST for 39 counties in Alabama. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2013, 4:07 AM CST (10:07 UTC)
Expired
Nov 27, 2013, 5:00 PM CST
In force
13 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS74 KBMX 271007
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 AM CST WED NOV 27 2013

...WINDY CONDITIONS TODAY ACROSS CENTRAL ALABAMA...

ALZ011>015-017>050-271815-
/O.NEW.KBMX.WI.Y.0017.131127T1007Z-131127T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
407 AM CST WED NOV 27 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM THIS AFTERNOON.

* WINDS...SUSTAINED WINDS 15 TO 25 MPH WITH A FEW GUSTS AROUND 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
289 
WWUS74 KBMX 271747
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 AM CST WED NOV 27 2013

...WINDY CONDITIONS TODAY ACROSS CENTRAL ALABAMA...

ALZ011>015-017>050-272300-
/O.CON.KBMX.WI.Y.0017.000000T0000Z-131127T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1147 AM CST WED NOV 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...THROUGH 5 PM THIS AFTERNOON.

* WINDS...SUSTAINED 15 TO 25 MPH WITH A FEW GUSTS AROUND 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 26, 11:41 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 26, 11:41 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CST TUE NOV 26 2013

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

WE ARE IN A WAITING GAME RIGHT NOW WITH NNW WINDS HELPING TO USHER
COOLER AIR INTO THE AREA...BUT THE BRISK WINDS WITH OVERCAST
CONDITIONS CAN ALSO WORK AGAINST THE COOLING PROCESS. LATEST RUC
SOUNDINGS CONTINUE TO INDICATE THE SAME THINKING WITH A GRADUAL
COOLING OF THE COLUMN OF AIR ALOFT TO LOSE ANY WARM NOSE ACROSS
MUCH OF C AL...AND BECOMING SATURATED. THE WARM PORTION (ABOVE
FREEZING) MAINLY LIES BELOW 1 KFT NEAR THE SURFACE. HOWEVER...THE
PROBLEM IS THE VERY SMALL WINDOW OF RAIN...TO MIX...TO POSSIBLE
SWITCH OVER BEFORE EVERYTHING ENDS AND THE COLUMN DRIES OUT
SIGNIFICANTLY ALOFT. WE ARE TALKING 1 TO 3 HOURS. ALSO...WITH THE
TEMPERATURES AT THE SURFACE ALL STILL ABOVE FREEZING...ACCUMULATION
WILL BE DIFFICULT. STILL WE ARE EXPECTING TO SEE RAIN CHANGING
OVER TO SNOW...JUST SOMEWHERE FROM NO ACCUMULATION...TO A
DUSTING...TO ONLY VERY SMALL ACCUMULATIONS. WITH THAT SAID...
CAUTION SHOULD STILL BE TAKEN WITH ANY TRAVEL TONIGHT AND FOLKS
SHOULD CONSULT AL DOT'S ROAD CONDITIONS WEB SITE FOR ANY ISSUES
AT:

HTTPS://ALITSWEB.DOT.STATE.AL.US/ROADCONDITIONS

THIS IS ALSO HEADLINED ON OUR WEB PAGE. NOT MUCH CHANGE TO THE
TEMPERATURES AS THEY LOOKED OK...EXCEPT TO TWEAK HOURLIES FOR
TRENDS. MAIN CHANGE WAS TO INCREASE CLOUD COVER FOR THE REMAINDER
OF THE NIGHT INTO THE MORNING WITH A TRANSITION TO CLEAR BY LATE
AFTERNOON. UPDATE ALREADY OUT.

08/MK

&&

.AVIATION...
06Z TAF DISCUSSION.

CIGS ARE ALREADY RISING TO MVFR ACROSS THE AREA AS THE UPPER LOW
APPROACHES. LIGHT RAIN WILL BE THE PREDOMINANT PRECIP TYPE BUT SOME
SNOW COULD MIX IN BEFORE THE RAIN ENDS. STILL NOT EXPECTING ANY
MEASURABLE SNOW ACCUMULATIONS. RAIN WILL END FROM WEST TO EAST
OVERNIGHT WITH CIGS LIFTING. SKIES SHOULD BEGIN TO CLEAR WEDNESDAY
MORNING. NW WINDS WILL REMAIN SUSTAINED NEAR 15-20 MPH WITH HIGHER
GUSTS THRU WED AFTERNOON...THEN FINALLY SUBSIDING IN THE EVENING.

19

&&

.CLIMATE...

WELL BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH
THURSDAY. THE LOWEST TEMPERATURES WILL OCCUR EARLY THURSDAY MORNING
WHEN LOW/MID 20S ARE FORECAST FOR THE ENTIRE AREA. WITH THAT IN
MIND...HERE ARE THE CURRENT RECORD LOWS FOR NOVEMBER 28TH:

LOCATION             RECORD
----------          ---------
BIRMINGHAM          20 (1950)
MONTGOMERY          24 (1938/1950)
TUSCALOOSA          21 (1950)
ANNISTON            20 (1950/1956)

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     31  36  22  43  25 /  90  10   0   0   0
ANNISTON    31  36  22  43  27 /  90  10   0   0   0
BIRMINGHAM  29  37  23  43  28 /  90   0   0   0   0
TUSCALOOSA  30  39  24  45  26 /  90   0   0   0   0
CALERA      32  39  24  44  28 / 100   0   0   0   0
AUBURN      34  41  25  45  29 / 100  10   0   0   0
MONTGOMERY  36  43  24  46  27 / 100  10   0   0   0
TROY        36  43  24  47  27 / 100  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Nov 26, 7:03 PM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST TUE NOV 26 2013

ALZ011>015-017>050-280115-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
703 PM CST TUE NOV 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THIS EVENING AND INTO THE OVERNIGHT HOURS THERE WILL BE A PERIOD OF
WINTRY PRECIPITATION. A RAIN-SNOW MIX IS EXPECTED FOR A LARGE
PORTION OF CENTRAL ALABAMA. A BRIEF CHANGEOVER TO ALL SNOW IS
POSSIBLE NORTH OF I-20. LITTLE OR NO ACCUMULATION OF SNOW IS
EXPECTED. A STRENGTHENING STORM SYSTEM MOVING FROM THE NORTHERN
GULF COAST AND INTO THE CAROLINAS...IS EXPECTED TO PRODUCE
SUSTAINED WINDS OF 15 TO 20 WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BRISK NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:26 PM CSTFire Weather WatchBMXAutauga, Barbour, Bibb, Bullock, Chilton, Dallas and 12 more27 hr

Nearby

Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.